MAUDE Adverse Event Report: 2565 REPLOGLE CATH 10 FR; CATHETERS, SUCTION, TRACHEOBRONCHIAL

2565 REPLOGLE CATH 10 FR; CATHETERS, SUCTION, TRACHEOBRONCHIAL
Model Number 8888256503
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that when inserting a 10fr argyle replogle suction catheter, they met resistance and pulled the tube back out.The rounded fenestrated end of the tube appeared to be sheared off right where the holes would normally begin.The customer notified the medical team that there was a chance the remainder of the tube was broken off inside the patient.The medical team ordered an x-ray to see if they could locate the foreign body as the product is radiopaque.They were unable to locate any sign of a foreign body so they assume the tube was defective from the manufacture.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was manufactured on june 26, 2019 and released accomplishing all quality standards.One decontaminated sample with lot number 1916945464 was received at the manufacturing site on january 08, 2021.A visual inspection was performed per procedure and the reported issue was confirmed, the tube was observed to be cut due to being trapped in the seal.During the investigation, a review of the manufacturing process was conducted.In general, all process and controls were found properly followed, including sub-assemblies, finished product assembly and packaging and inspections performed to the product.The process was running according to approved specifications.Based on the investigation performed by the multifunctional team, it was concluded that the most likely root cause is due to a workmanship issue, as during the process the operator did not confirm placing the part inside the cavity and the packer did not make sure that the component was acceptable.The failure mode was evaluated against the acceptable quality limit (aql), and no action plan is deemed required since the complaint reported represents a defect rate of (b)(4), which is below the approved aql of (b)(4).In addition, there have been no trends identified indicating a potential issue with the manufacturing process.This incident is considered to be an isolated event.A production notification was issued to all involved personnel to ensure that they are aware of the condition reported.The current process is running according to product specifications meeting quality acceptance criteria.We will continue to monitor the process for any adverse trends that require immediate attention.

Brand Name
2565 REPLOGLE CATH 10 FR
Common Device Name
CATHETERS, SUCTION, TRACHEOBRONCHIAL
MDR Report Key11015880
Report Number9612030-2020-02719
Device Sequence Number4241422
Product Code BSY
UDI-Device Identifier20884521102443
UDI-Public20884521102443
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888256503
Device Catalogue Number8888256503
Device Lot Number1916945464
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/05/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age17 DA